MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802220
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected b-hcg result was obtained from a single patient sample when using vitros immunodiagnostics product b-hcg ii reagent on three (3) different vitros xt 7600 integrated systems.Patient 1 vitros b-hcg ii result of 72.60 miu/l vs.The expected vitros b-hcg ii result of <2.39 miu/l.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected vitros b-hcg result was not reported from the laboratory.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) , and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a higher than expected b-hcg result was obtained from a single patient sample when using vitros immunodiagnostics product b-hcg ii reagent on three (3) different vitros xt 7600 integrated systems.A definitive cause for the higher than expected patient sample result could not be determined.Historical quality control data indicates some within-lab vitros b-hcg imprecision for the biorad control, however, the imprecision was slight when compared to the magnitude of bias associated with the higher than expected vitros b-hcg patient result.Therefore, a vitros b-hcg reagent issue is an unlikely contributor to this event but cannot be completely ruled out as a contributing factor.The ortho tsc requested the customer to perform diagnostic within run precision testing to verify the performance of the vitros xt 7600 integrated systems, however, the customer has not carried out any precision testing on the instruments.Additionally, no precision testing was carried out at the time of the events, therefore, an instrument issue cannot be ruled out as contributing to these events.Pre-analytical sample handling could not be ruled out as a potential contributing factor as the tsc was unable to determine if the customer was following the sample collection device manufacture's recommendation for sample centrifugation.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Additionally, a possible patient sample mix-up contributed to the event.The customer indicated that it was possible that the initial sample tube was mislabeled, although this could not be confirmed.Continual tracking and trending of complaint data has not identified any signals to suggest there is a systemic quality issue with vitros b-hcg lot 3930.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18857481
Report Number3007111389-2024-00052
Device Sequence Number18202713
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public10758750002320
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2024
Device Catalogue Number6802220
Device Lot Number3930
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2024
Initial Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown